Hundreds of the dead by burning may be linked to the use of skin creams that are paraffin contain, warns a British firefighter.
When people such creams, for example, against eczema or psoriasis, use it regularly, but not regularly clothes or bedding to replace, then penetrates cream slowly in that clothing and bedding. When that substance comes in contact with, for example, a cigarette or with a genster from a stove, they can work as catalyst for fire.
However such creams no warning, despite the risk. From a study of the British tv channel BBC revealed that, since 2010, 37 deaths in England related to skin creams that are paraffin contain. Since november 2016, there are another 8 deaths.
According to brandexperts have the creams, however, much more of a role than what the investigation came up. ‘The actual number of deaths to the creams is probably much higher, ” says firefighter Chris Bell of the West Yorkshire Fire & Rescue Service. ‘Hundreds of thousands of people use them. It can therefore hundreds of branddoden as a result of the creams.’ Those concerns are also made by Mark hazelton hotel, manager of the London Fire Brigade.
“Changed in aanmaakblokje’
So died Brian Bicat, from Bradford in september of 2016 after he ‘caught fire’. Experts think that gensters of a cigarette paraffinedeeltjes of a skin cream on the clothes that he had, to burn. The man was transported to the hospital with third degree burns, but eventually died of his injuries. The daughter of Brian, Kirsten, says she had no idea that his clothes a ontbrandingsrisico formed. ‘The clothes he wore were clearly infused with the creams, so he had himself, unconsciously, in a kind of aanmaakblokje changed. But who could have know that this could happen?’
The Agency for Medicines and Health advocates, meantime, all the manufacturers of skin creams that are paraffin contain a warning on their products for fire hazard. Until now, that is not the case. Only seven of the 38 products with paraffin in a sample were studied, had such a warning on the packaging.